# SDR 96ZZZX2978

- Difficulty date: May 21, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N7114P
- Make and model: Piper PA-24-180
- Aircraft serial: 242272
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Bungee Arm
- Part number: 20846007
- Condition: Cracked
- Location: Mlg
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FOUND BOTH LANDING GEAR BUNGEE ARMS CRACKED AT PIN SLOTS AND WELDED ATTACHMENT AREA.  CRACKS APPEARED TO HAVE EXISTED FOR SOME TIME, JUDGING BY APPEARANCE.  REPLACED BOTH BUNGEE ARMS WITH NEW PARTS, LT W20846-006, RT W20846-007.  SUSPECT CAUSE OF CRACKS APPEARS TO BE AGE-FATIGUE.  THE ONLY WAY OF BEING SURE PART IS NOT CRACKED IS TO REMOVE BUNGEE ARMS COMPLETELY FOR VISUAL INSPECTION.
